Oklahoma, 2012Tornadoes and Hail in Oklahoma, April 15, 2012
April 15, 2012 · NWS TSA · 14 events in 7 counties and zones
Early morning thunderstorms developed over northeast Oklahoma in advance of a slow moving cold front. Damaging winds, large hail, and two tornadoes were produced by the strongest storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $130,000
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Early morning thunderstorms developed over northeast Oklahoma in advance of a slow moving cold front. Damaging winds, large hail, and two tornadoes were produced by the strongest storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 15, 2:39 AM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Apr 15, 2:39 AM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
339 AM CDT SUN APR 15 2012
.DISCUSSION...
LARGE H5 TROUGH IS STARTING TO PIVOT EAST. MAJOR PORTION OF THE
TROUGH EJECTS TODAY...WITH REMAINDER OF TROUGH SWEEPING EAST
MONDAY AND MONDAY NIGHT. SQUALL LINE AND PSEUDO FRONT WILL PUSH
THROUGH EASTERN OK AND NORTHWEST AR TODAY. MAIN COLD FRONT/SURFACE
TROUGH WILL BE NEAR OMA-CDS LINE BY 7 PM TONIGHT...THEN SWING QUICKLY
EAST TONIGHT. NORTHWEST WINDS AND HIGH PRESSURE WILL BUILD OVER
THE AREA ON MONDAY.
NORTHWEST FLOW ALOFT WILL BRING A SHORT WAVE TROUGH THROUGH ON
WEDNESDAY...WITH SOME CLOUDINESS...BUT EXPECT NO PRECIPITATION.
TROUGH APPEARS TO MINOR OUT AS IT MOVES SOUTHEAST...AND FLOW
BECOMES NEARLY ZONAL. BETTER CHANCE OF SHOWERS OR THUNDERSTORMS
DEVELOPS ON THURSDAY AND THURSDAY NIGHT...AS H5 TROUGH DEVELOPS IN
THE FLOW AND MOVES OVER THE CENTRAL PLAINS. THE GFS AND ECMWF
TIMING ARE A LITTLE DIFFERENT...BUT BOTH SEE THIS DEVELOPMENT.
KEPT CHANCE POPS FOR THIS EVENT. MAJOR TROUGH EVENTUALLY DEVELOPS
BY NEXT WEEKEND OVER THE SOUTHEAST STATES...PUTTING OK IN NORTHWEST
FLOW.
TIMING OF PRECIPITATION THIS MORNING AND LATER TODAY IS THE
PRIMARY ISSUE. ANTICIPATE THE LINE OF STORMS TO BE FROM ABOUT
NOWATA TO TULSA TO OKEMAH AROUND 6-7 AM. THE PRECIPITATION SHOULD
REACH NORTHWEST ARKANSAS BY MID TO LATE MORNING. EXPECT THE
EXISTING LINE TO CARRY ALL THE PRECIPITATION...AND SIGNIFICANTLY
LOWERED OR DROPPED POPS BEHIND THE LINE.
GENERALLY STAYED CLOSE TO MAV/MEX MOS GUIDANCE FOR TEMPS...WITH
MINOR ADJUSTMENT TO ECMWF IN A COUPLE OF PERIODS.
WIND GUSTS ARE BECOMING MORE ISOLATED AND LATEST RUC RELAXES
SURFACE PRESSURE GRADIENT...SO WILL DROP THE WIND ADVISORY.
STILL...THERE WILL BE FREQUENT GUSTS OVER 30 MPH UNTIL THE LINE OF
STORMS MOVES THROUGH.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 77 47 72 49 / 50 10 0 10
FSM 79 50 72 48 / 80 10 10 10
MLC 78 47 74 47 / 70 10 0 10
BVO 72 46 72 43 / 30 20 0 10
FYV 71 45 69 42 / 80 20 0 10
BYV 73 46 68 46 / 80 20 10 10
MKO 75 47 74 47 / 70 10 10 10
MIO 76 46 70 46 / 70 20 0 10
F10 76 48 72 50 / 60 10 0 0
HHW 77 49 75 50 / 70 10 0 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 4 AM SUNDAY FOR OKZ054-OKZ055-OKZ059-OKZ060-
OKZ064-OKZ065-OKZ066.
AR...NONE.
&&
SHORT TERM...22
LONG TERM....02Hazardous weather outlook, Apr 15, 3:50 AM CST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
450 AM CDT SUN APR 15 2012
ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
450 AM CDT SUN APR 15 2012
...SEVERE STORM THREAT CONTINUES FOR PARTS OF EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS THIS MORNING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
A LINE OF STRONG TO SEVERE THUNDERSTORMS CURRENTLY VERY NEAR THE
INTERSTATE 35 CORRIDOR WILL CONTINUE TO MOVE EASTWARD INTO EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS THIS MORNING. INSTABILITY OVER FAR
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS IS REDUCED...WHICH WILL
DIMINISH THE OVERALL THREAT FOR SIGNIFICANT SEVERE WEATHER.
HOWEVER...LARGE HAIL TO THE SIZE OF HALF DOLLARS AND WINDS TO 70
MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS. ISOLATED TORNADOES
ON THE LEADING EDGE OF THE LINE OF STORMS MAY ALSO OCCUR.
THUNDERSTORMS SHOULD EXIT THE AREA BY LATE AFTERNOON.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY THROUGH WEDNESDAY...NO HAZARDS.
THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
EXTENDED DISCUSSION...
QUIET WEATHER WILL PREVAIL FOR THE EARLY PART OF THE WORK WEEK.
THUNDERSTORM CHANCES WILL INCREASE FOR THURSDAY AND FRIDAY AS
A FRONT APPROACHES THE AREA.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Event by event
8 thunderstorm wind, 5 tornado, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Pawnee
- When
- April 15, 3:54 AM CST
- Where
- Pawnee County, 2.72 mi NE of Pawnee
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.361, -96.770
The Oklahoma Mesonet station near Pawnee measured 58 mph thunderstorm wind gusts.
Thunderstorm Wind, Pawnee
- When
- April 15, 4:04 AM CST
- Where
- Pawnee County, 0.73 mi WNW of Ralston
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.503, -96.733
Strong thunderstorm wind blew down large tree limbs.
Thunderstorm Wind, Osage
- When
- April 15, 4:10 AM CST
- Where
- Osage County, 0.3 mi WNW of Fairfax
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.571, -96.705
Strong thunderstorm wind blew down large tree limbs.
Thunderstorm Wind, Osage
- When
- April 15, 4:18 AM CST
- Where
- Osage County, 4 mi W of Pawhuska
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.670, -96.402
Strong thunderstorm wind blew down large tree limbs.
Thunderstorm Wind, Osage
- When
- April 15, 4:25 AM CST
- Where
- Osage County, Pawhuska
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.670, -96.330
Strong thunderstorm wind blew down large tree limbs.
Tornado, Osage
- When
- April 15, 4:49 AM CST to 4:55 AM CST
- Where
- Osage County, 3.26 mi SW of Skiatook Arpt to 0.83 mi SW of Skiatook
- Rating
- EF1
- Path length
- 4.2 mi
- Path width
- 200 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.323, -96.068
A tornado damaged two airplanes and the roof of a hangar at the Skiatook Municipal Airport. It also snapped and uprooted large hardwood trees. Maximum wind in the tornado based on this damage was 90 to 100 mph.
Thunderstorm Wind, Washington
- When
- April 15, 4:54 AM CST
- Where
- Washington County, 2.55 mi ENE of Copan
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.910, -95.885
The Oklahoma Mesonet station near Copan measured 65 mph thunderstorm wind gusts.
Hail, Tulsa
- When
- April 15, 4:56 AM CST
- Where
- Tulsa County, 0.93 mi SE of Sand Spgs
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.140, -96.109
Thunderstorm Wind, Tulsa
- When
- April 15, 5:02 AM CST
- Where
- Tulsa County, 0.6 mi SW of Collinsville
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 36.365, -95.839
Strong thunderstorm wind blew down large tree limbs.
Thunderstorm Wind, Craig
- When
- April 15, 5:43 AM CST
- Where
- Craig County, 6.6 mi NNE of Centralia
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 36.890, -95.310
Strong thunderstorm wind blew down large tree limbs and blew over an unanchored outbuilding.
Tornado, Cherokee
- When
- April 15, 8:22 AM CST to 8:35 AM CST
- Where
- Cherokee County, 2.42 mi N of Standing Rock to 2.48 mi SSE of Eldon
- Rating
- EF1
- Path length
- 10.3 mi
- Path width
- 500 yd
- Continued into
- Adair, Ok (TSA)
- Property damage
- $30,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.785, -94.926
A tornado damaged homes and destroyed several sheds and barns. It also snapped hardwood trees. Maximum estimated wind in the tornado based on this damage was 85 to 95 mph. The tornado continued into Adair County, Oklahoma.
Tornado, Adair
- When
- April 15, 8:35 AM CST to 8:36 AM CST
- Where
- Adair County, 1.53 mi W of Titanic to 1.38 mi W of Titanic
- Rating
- EF0
- Path length
- 0.3 mi
- Path width
- 200 yd
- Continued into
- Cherokee, Ok (TSA)
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.899, -94.807
This is the second segment of this tornado. The tornado moved across Highway 51 snapping large tree limbs and destroying an unoccupied mobile home that was not tied down. Maximum estimated wind during this segment of the tornado based on this damage was about 75 mph. The tornado continued into Cherokee County, Oklahoma.
Tornado, Cherokee
- When
- April 15, 8:36 AM CST to 8:37 AM CST
- Where
- Cherokee County, 2.46 mi SE of Eldon to 2.5 mi SE of Eldon
- Rating
- EF0
- Path length
- 0.5 mi
- Path width
- 160 yd
- Continued into
- Adair, Ok (TSA)
- Reported by
- NWS Storm Survey
- Coordinates
- 35.901, -94.805
This is the third segment of this tornado. The tornado moved back into Cherokee County after crossing Highway 51. During this segment, the tornado snapped large tree limbs. Maximum estimated wind in the tornado based on this damage was about 75 mph. The tornado continued into Adair County, Oklahoma.
Tornado, Adair
- When
- April 15, 8:37 AM CST to 8:43 AM CST
- Where
- Adair County, 1.03 mi WNW of Titanic to 2.88 mi NE of Titanic
- Rating
- EF0
- Path length
- 3.4 mi
- Path width
- 150 yd
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.906, -94.797
This is the final segment of this tornado. The tornado moved back into Adair County just north of Highway 51 snapping large tree limbs and destroying a few sheds and outbuildings. Maximum estimated wind in the tornado during this segment based on this damage was about 70 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Wind in Arkansas, April 15, 20121 death · $65,000 · EF1 · 4 events
- High Wind in Iowa, April 15, 2012$75,000 · 52 kt wind · 13 events
- Strong Wind in Wisconsin, April 15 to 16, 2012$28,000 · 28 events
- Strong Wind in Iowa, April 15, 2012$80,000 · 2 events
- Tornadoes and High Wind in Nebraska, April 15, 2012$60,000 · EF0 · 5 events
- Tornadoes in Nebraska, April 15, 2012$54,000 · EF0 · 2 events
- Hail in Texas, April 15, 2012$25,000 · 1.75 in hail · 6 events
- Damaging Wind in Arkansas, April 15, 2012$25,000 · 50 kt wind · 1 event
- Tornado and Hail in Minnesota, April 15, 2012EF0 · 13 events
- Flash Flood and Hail in Missouri, April 15, 2012$11,000 · 1.75 in hail · 10 events
- High Wind in South Dakota, April 15, 2012$5,000 · 57 kt wind · 11 events
- High Wind in South Dakota, April 15, 201267 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 376223, 376224, 376225, 376226, 376227, 379940, 376228, 376229, 376230, 376231, 379974, 379975, 379977, 379978.